# SDR 96ZZZX5626

- Difficulty date: October 24, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N851BG
- Make and model: Grob G102IIIB
- Aircraft serial: 5639CB
- System (JASC): 5520 · Elevator Structure
- Part: Elevator
- Condition: Flutter
- Location: Empennage
- Part time: 1,842 hours
- Stage of operation: CR
- Nature of condition: F, E
- Precautionary procedure: O

## Discrepancy

ELEVATOR FLUTTER CAUSED MULTIPLE FRACTURES AND DELAMINATIONS IN ELEVATOR SKINS INCLUDING SEPARATION OF INBOARD HINGES ON HORIZONTAL STABILIZER.  PILOT REPORTED A VIBRATION AT 120 KTS AND 10,000 FEET IN SMOOTH AIR.  REDLINE AT 10,000 FEET IS 128 KTS.  POST-INSPECTION OF ELEVATOR BALANCE SUGGESTS THAT SPECIFICATIONS IN MM TO BE INACCURATE AND/OR INADEQUATE.  ELEVATOR BY DESIGN HAS NO COUNTERWEIGHTS INSTALLED.  OTHER CASES OF FLUTTER ON THIS MODEL GROB HAVE BEEN REPORTED.
